Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
prettybow

ONLY been on YASMIN 7days, and already 4 BIG cysts! :( HELP

Is this normal, cause Im about to stop taking the Yasmin. I read so much good stuff about it working great for skin, but never once did I read that someone broke out real bad before they got better. I just came off Accutane a couple of months ago, so I was still really clear, but just over these past few days, I got 4 cysts, obviously from the Yasmin. What I need to know is if its going to stop breaking me out, I dont want to stay on it for a few months just to find out that Im covered in acne. Im so sad and scared. How do I know if its going to keep breaking me out, or if it will somehow change? Please help anyone who has been on it or knows anything, thanks

Share this post


Link to post
Share on other sites

Distressing! cysts are vile. But you might be jumping the gun to assume it was the bcp, they usually say that is doesn't start having any visible influence on your skin till about 3 months of use. You also need at least seven pills in a row to have enough hormones present to be protected from pregnancy. As for will the bcp work....it really is personal. I have been using Diane on and off for about 6 years...it only contributes to about a 20% improvement. However others like Vanessa found that they were completely clear while taken them.

Share this post


Link to post
Share on other sites
Distressing! cysts are vile. But you might be jumping the gun to assume it was the bcp, they usually say that is doesn't start having any visible influence on your skin till about 3 months of use. You also need at least seven pills in a row to have enough hormones present to be protected from pregnancy. As for will the bcp work....it really is personal. I have been using Diane on and off for about 6 years...it only contributes to about a 20% improvement. However others like Vanessa found that they were completely clear while taken them.

Share this post


Link to post
Share on other sites
Distressing! cysts are vile. But you might be jumping the gun to assume it was the bcp, they usually say that is doesn't start having any visible influence on your skin till about 3 months of use. You also need at least seven pills in a row to have enough hormones present to be protected from pregnancy. As for will the bcp work....it really is personal. I have been using Diane on and off for about 6 years...it only contributes to about a 20% improvement. However others like Vanessa found that they were completely clear while taken them.

Share this post


Link to post
Share on other sites

You have to expect some effect on your skin if you are starting any treatment that is going to alter you hormone balance. every pill has a 'settling down' period. your body has to get use to it, give it time.

Share this post


Link to post
Share on other sites
You have to expect some effect on your skin if you are starting any treatment that is going to alter you hormone balance. every pill has a 'settling down' period. your body has to get use to it, give it time.

Share this post


Link to post
Share on other sites

if your skin hasnt settled in 2/3 months, go back to your doctor and discuss alternatives, Yasmin and Dianette work for some people but not for everyone (i took Dianette for 18 months with no improvement)

all i can suggest is using a topical regime to help clear the acne you have, drink lots of water, exercise, and try not to touch your face too much in the meantime.

Share this post


Link to post
Share on other sites
if your skin hasnt settled in 2/3 months, go back to your doctor and discuss alternatives, Yasmin and Dianette work for some people but not for everyone (i took Dianette for 18 months with no improvement)

all i can suggest is using a topical regime to help clear the acne you have, drink lots of water, exercise, and try not to touch your face too much in the meantime.

Share this post


Link to post
Share on other sites
if your skin hasnt settled in 2/3 months, go back to your doctor and discuss alternatives, Yasmin and Dianette work for some people but not for everyone (i took Dianette for 18 months with no improvement)

all i can suggest is using a topical regime to help clear the acne you have, drink lots of water, exercise, and try not to touch your face too much in the meantime.

and though you say that you were on the daine for 18 months, and it didnt help, did it make you worse at all...? How is your skin normally, like without the help of anything?WOuld you say that the people that it does work for are the ones that have very minor breakouts?

Share this post


Link to post
Share on other sites

Prettybow...if you have been on accutane 4 times then you might be a good candidate for Spironolactone. Acctuane and spiro aren't chemically related but Derms will usually step up to prescribing spiro if accutane and bcps are ineffective. And from what I have read anecdotally Spiro is highly effective on the majority of takers.

Spironolactone

 

Spironolactone can be a very effective treatment for women with acne, diffuse hair loss, and increased hair growth (hirsuitism.)  The medication is an antiandrogen (male hormone blocking drug) that also has a mild estrogen effect on the scalp, hair, skin and body.

Spironolactone is an antihypertensive (anti high blood pressure) drug with a very long history of overall safety.  It does not affect the blood pressure of those whose blood pressure is normal.  How spironolactone works in acne and hair conditions is not well understood.  It appears to act at two sites:  It blocks the effects of male hormones at the hair follicle and oil gland, and it reduces the production of male hormones from the adrenal gland.  To check the effectiveness of therapy, your doctor assesses the hair growth and acne every few months.

Acne improves within two to four months, and skin oiliness decreases.  The dose of spironolactone for acne is 25 to 150 mg per day, and it can be taken for one to two years with periodic rest periods.

Increased facial and body hair is treated with doses of 50 to 200 mg per day for up to two years with minimal rest periods.  The first change in body hair is a decreased growth rate, then finer hair growth, and then ultimately decreased hair.

Contraindications:

Pregnant women should not use spironolactone.  Women of childbearing age should only use spironolactone with reliable birth control measures, because the drug can cause birth defects in male babies.  Women with serious kidney problems or with increased potassium levels should not use spironolactone.

Side Effects:

Mild stomach upset or headache may occur.  Hives also occur rarely.  Because spironolactone has a mild diuretic (water-pill) effect, it may increase urination and cause increases in fluid and potassium levels.  If potassium levels increase, symptoms would include heartbeat irregularities, leg cramps, dry mouth, thirst, weakness, drowsiness and headaches.  Since spironolactone mildly enhances estrogen and inhibits testosterone, women who are having menstrual cycles but are not ovulating (releasing an egg) may begin to release an egg with each menstrual period.  This could increase their fertility.  This is another reason why effective contraception must be used while taking spironolactone

.

Share this post


Link to post
Share on other sites
Hi PrettyBow,

I have been taking Yasmin for two weeks now, and I have not had any breakout yet. I am wondering what will happen when I start my period though, and there is an abundance of horomones in my system..

I had a bad reaction to Ortho Tri Cyclen Lo, however. I got like 5 or 6 cysts in a period over two months and I only took the stuff for a week. 

I guess it goes to show, some stuff works and some stuff doesn't. I don't know what to tell you, though, because when the Ortho made me break out, I quit it pronto. But you  might just need some adjusting time. Give it two or three more weeks (they say active zits were already formed two weeks prior, you just couldnt see them), so maybe you're just having a fluke breakout. Let this one clear and see if you stay that way.

Hope you feel better, sweetie!

=jules.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×